Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 260, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 23, 2011, 6:42 PM CDT for 4 counties in Iowa. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 23, 2011, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appanoose County, IA, Lucas County, IA, Monroe County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:49 PM CDT | TSTM WND DMG | 8 N Promise City, IA | TREES DOWN NEAR THE TOWN OF CONFIDENCE |
| Jul 23, 6:49 PM CDT | TSTM WND GST 60 | 11 W Rathbun Lake, IA | |
| Jul 23, 7:07 PM CDT | TSTM WND DMG | N Promise City, IA | POWER LINES DOWN WITH ONE POWER POLE SNAPPED JUST NORTH OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WUUS53 KDMX 232342 SVRDMX IAC007-117-135-185-240030- /O.NEW.KDMX.SV.W.0260.110723T2342Z-110724T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 642 PM CDT SAT JUL 23 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA... SOUTHEASTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA... SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL IOWA... NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 730 PM CDT * AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF CHARITON...OR 17 MILES NORTHWEST OF CENTERVILLE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PROMISE CITY...PLANO...RATHBUN LAKE...NUMA...MYSTIC AND RATHBUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4092 9283 4063 9294 4074 9331 4098 9320 TIME...MOT...LOC 2342Z 285DEG 14KT 4088 9311 WIND...HAIL 60MPH 1.00IN $$ BEERENDS
3 follow-up statements
759 WWUS53 KDMX 240001 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 701 PM CDT SAT JUL 23 2011 IAC117-135-240011- /O.CAN.KDMX.SV.W.0260.000000T0000Z-110724T0030Z/ MONROE IA-LUCAS IA- 701 PM CDT SAT JUL 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUCAS AND SOUTHWESTERN MONROE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4090 9321 4090 9284 4063 9294 4074 9331 TIME...MOT...LOC 0001Z 301DEG 22KT 4081 9305 $$ IAC007-185-240030- /O.CON.KDMX.SV.W.0260.000000T0000Z-110724T0030Z/ WAYNE IA-APPANOOSE IA- 701 PM CDT SAT JUL 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN APPANOOSE AND NORTHEASTERN WAYNE COUNTIES UNTIL 730 PM CDT... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF SEYMOUR...OR 12 MILES NORTHWEST OF CENTERVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PLANO...RATHBUN LAKE...MYSTIC...RATHBUN AND NUMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4090 9321 4090 9284 4063 9294 4074 9331 TIME...MOT...LOC 0001Z 301DEG 22KT 4081 9305 WIND...HAIL 60MPH 1.00IN $$ BEERENDS
225 WWUS53 KDMX 240019 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 719 PM CDT SAT JUL 23 2011 IAC007-185-240030- /O.CON.KDMX.SV.W.0260.000000T0000Z-110724T0030Z/ WAYNE IA-APPANOOSE IA- 719 PM CDT SAT JUL 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN APPANOOSE AND EAST CENTRAL WAYNE COUNTIES UNTIL 730 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTERVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL APPANOOSE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4085 9311 4084 9286 4063 9294 4073 9329 TIME...MOT...LOC 0020Z 301DEG 22KT 4075 9292 WIND...HAIL 60MPH <.75IN $$ BEERENDS
228 WWUS53 KDMX 240029 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 729 PM CDT SAT JUL 23 2011 IAC007-185-240037- /O.EXP.KDMX.SV.W.0260.000000T0000Z-110724T0030Z/ WAYNE IA-APPANOOSE IA- 729 PM CDT SAT JUL 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF WESTERN APPANOOSE AND EAST CENTRAL WAYNE COUNTIES WILL EXPIRE AT 730 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE ONGOING TO THE SOUTH...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM CDT. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF WAYNE AND APPANOOSE COUNTIES UNTIL 8 PM CDT. LAT...LON 4085 9311 4084 9286 4063 9294 4073 9329 TIME...MOT...LOC 0027Z 301DEG 22KT 4073 9287 $$ BEERENDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:15 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 23, 3:15 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT SAT JUL 23 2011 .SHORT TERM /TONIGHT/... A COMPLICATED WX PATTERN WITH NUMEROUS OUTFLOW BOUNDARIES AND THE MONSOONAL FLOW WELL POSITIONED OVER IA. CONVECTION DURG THE DAY KEPT A BROAD SWATH OF CNTRL IA COOL TODAY AND THAT COOL AIR WAS DRAWN NWD INTO THE NERN CONTIES. ONLY THE SRN 3 TIER WARMED INTO THE 90S THIS AFTN AND FOR THAT REASON WILL DROP HEADLINES XCP FOR THE HEAT WARNING OVR THE SRN 3 TIER. CDFNT WILL MOVE INTO NWRN IA LATER THIS EVE AND EXPECT TO SEE A LINE OF TSRA FORM WITH THAT. PUT GUSTY WINDS IN THE NWRN HALF OF THE CWA THRU THE EVE. BEST SUPPORT IS TO THE NORTHEAST OF THE CWA. AS TSRA MOVE INTO THE MOISTURE PLUME WOULD FEEL THE TSRA WILL BECOME MORE MULTI-CELLULAR IN NATURE AND REDUCE THE SVR THREAT. WOULD NOT BE SURPRISED TO SEE SOME 2+ INCH AMOUNTS IN SPOTS...BUT WITH FFG QUITE HIGH MOST OF THE CWA WITH THE EXCEPTION OF A FEW COUNTIES OVR THE NORTHEAST...AM NOT TOO CONCERNED ABOUT THAT. .LONG TERM /SUNDAY THROUGH MONDAY NIGHT/... STRONG SHORTWAVE TROUGH MOVING EAST ACROSS SOUTHERN CANADA SUNDAY MORNING IS FORECAST TO SOUTHEAST INTO THE GREAT LAKES BY 00Z TUESDAY. THE MODELS ARE IN PRETTY GOOD AGREEMENT THE THIS FEATURE. AS A RESULT...UPPER FLOW BECOMES NORTHWESTERLY SHOULD SHOULD RESULT COLD FRONT CLEARING THE STATE ON SUNDAY. 12Z FRONTAL POSITION SHOULD BE THROUGH CENTRAL IOWA. THE PLACEMENT OF THE FRONT WILL BE PROBLEMATIC BECAUSE OF TONIGHT/S CONVECTION. NONE THE LESS...EXPECT FRONT TO EXIT SOUTHERN IOWA SUNDAY AFTERNOON. ALOFT...MID/HIGH LEVEL MOISTURE FETCH MOVING AROUND SUBTROPICAL HIGH SHOULD BE PUSHED INTO MISSOURI AND FAR SOUTHERN IOWA BY SUNDAY AFTERNOON. IT/S BEEN UNSETTLED IN THE VICINITY OF THE TROPICAL MOISTURE BAND AND EXPECT CLOUDS AND A CHANCE OF SHOWERS AND THUNDERSTORMS SOUTHERN COUNTIES SUNDAY AFTERNOON. OF COURSE...HAVING THE FRONT MOVING THROUGH TO MAXIMIZE LOW-LEVEL CONVERGENCE DOESN/T HURT. SURFACE HIGH SHOULD PROVIDE 36 HOURS OF LOW POPS...COOLER TEMPS AND LOWER DEW POINTS WHICH WILL BE A NICE CHANGE GIVEN THE RECENT PATTERN. .EXTENDED/TUESDAY THROUGH SATURDAY/... MCS IS EXPECTED TO BE ONGOING ACROSS THE MISSOURI RIVER VALLEY AT THE START OF THE PERIOD TUESDAY MORNING. IT SHOULD DISSIPATE THROUGHOUT THE DAY IN RESPONSE TO THE LACK OF FORCING ASSOCIATED WITH THE WEAKENING LOW LEVEL JET. MEANWHILE...ANOTHER WAVE FURTHER WEST WILL BE CROSSING THE NORTHERN ROCKIES ON TUESDAY. MODELS DIFFER ON THE TIMING AND PLACEMENT...WITH THE ECMWF LESS AMPLIFIED AND THEREFORE MORE PROGRESSIVE...WHILE THE GEM...AND MORE SO GFS BEING STRONGER AND A BIT SLOWER. THE DIFFERENCE MANIFESTS ITSELF IN THE LOCATION OF THE LEE SIDE SURFACE LOW ACROSS THE HIGH PLAINS. USED A MODEL BLEND TO ACCOUNT FOR THE UNCERTAINTY...WITH BEST POPS ACROSS THE NORTH TUESDAY THROUGH WEDNESDAY. WARM MOIST BOUNDARY LAYER WILL YIELD HIGH CAPE VALUES ON WEDNESDAY...BUT H850 TEMPS OF 25+C SHOULD CAP OFF CONVECTION OVER THE MAJORITY OF THE CWA EXCEPT FOR NORTHERN TIER. SURFACE LOW THEN MOVES EASTWARD...AND TRAILING COLD FRONT BECOMES EAST/WEST ORIENTED AND STALLS OUT ACROSS THE CWA AMIDST ZONAL FLOW...BEFORE SLOWLY PUSHING SOUTH BY THE WEEKEND. MORE WIDESPREAD CONVECTION IS EXPECTED THURSDAY AFTERNOON/NIGHT WITH THE ARRIVAL OF THE AFOREMENTIONED SHORTWAVE. THEREFORE HAVE KEPT LOW POPS THROUGH FRIDAY...AND TARGETED HIGHEST CHANCE WITH THE SHORTWAVE/LLJ THURSDAY NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE DURING THIS STRETCH. DEEP LAYER SHEAR IS A MARGINAL 25-35KTS...SO CANT RULE OUT SOME LOCALIZED DAMAGING WINDS. DAILY TEMPS WILL BE GREATLY INFLUENCED BY CONVECTION...SO DIDNT STRAY TOO MUCH FROM GUIDANCE. && .AVIATION...23/18Z FCST IS COMPLICATED BY MULTIPLE OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION. MAIN BAND IS ASSOCIATED WITH LIFTING WRMFNT EXTENDING EAST TO WAST ACRS THE STATE. WILL GO WITH CB REMARK IN TAF SITES AND EXPECT THE MAIN AREA TO BE NORTH OF KDSM AND OTM...AND SOUTH OF REMAINDER. CDFNT WILL MOVE INTO NWRN IA TNGT WITH A MORE ORGANIZED AREA OF TSRA. TRIED TO TIME THE BEST CHC FOR TSRA IN A TEMPO PD...WITH A BROAD AREA OF VCTS AS SYSTEM WILL BE QUITE DIFFUSE MOVING AS IT MOVES THRU. WOULD EXPECT TO SEE SOME MVFR CIGS MOVE INTO THE KMCW AREA SUN MORNING POST FROPA. THINKING IS THEY WILL BREAKUP BEFORE GETTING MUCH FARTHER SOUTH. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 AM CDT SUNDAY FOR ADAIR-ADAMS-APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-LUCAS-MADISON-MAHASKA -MARION-MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...MS JUL 11 LONG TERM...JOHNSON AVIATION...MS JUL 11 EXTENDED...BEITLICH
Hazardous weather outlook, Jul 23, 5:36 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 536 PM CDT SAT JUL 23 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-242245- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 536 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHERN IOWA BY SUNSET AND MOVE SOUTHEAST ACROSS THE AREA OVERNIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY PRODUCE SEVERE WEATHER WITH HIGH WIND BEING MOST LIKELY. MARGINALLY SEVERE HAIL IS A SECONDARY THREAT. AN ISOLATED TORNADO IS POSSIBLE NEAR THE MINNESOTA BORDER DURING THE EARLY STAGES OF THE THUNDERSTORM LINE DEVELOPMENT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS THROUGHOUT THE PERIOD AND SOME STORMS MAY BECOME SEVERE. IT IS TOO EARLY TO PINPOINT SEVERE WEATHER THREATS OR TIMING...ESPECIALLY FOR LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NEEDED LATE TONIGHT INTO THE OVERNIGHT HOURS...AND AGAIN OFF AND ON THROUGH THE COMING WEEK...ESPECIALLY LATER IN THE WEEK. IAZ070>075-081>086-092>097-242245- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 536 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...WITH THE POTENTIAL FOR SEVERE STORMS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAIN...BUT CANNOT RULE OUT AN ISOLATED TORNADO. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA UNTIL SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS THROUGHOUT THE PERIOD AND SOME STORMS MAY BECOME SEVERE. IT IS TOO EARLY TO PINPOINT SEVERE WEATHER THREATS OR TIMING...ESPECIALLY FOR LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND POSSIBLY ON AND OFF THROUGH THE COMING WEEK...ESPECIALLY LATER IN THE WEEK.
In the hours before
Local storm report, Jul 23, 2:04 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
204 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 5 N APLINGTON 42.65N 92.88W
07/22/2011 BUTLER IA EMERGENCY MNGR
CORRECTED FOR TIME... HOUSE ROOF PARTIALLY RIPPED OFF...6
OUT BUILDINGS DESTROYED WITH SIGNIFICANT TREE
DAMAGE...TIME REPORTED BY WITNESS
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 46 min |
| Jul 22, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 66 min |
| Jul 22, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 43 min |
| Jul 22, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 42 min |
| Jul 22, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 43 min |
| Jul 22, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| Jul 22, 10:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 43 min |
| Jul 23, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 47 min |
| Jul 23, 6:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 45 min |
| Jul 23, 6:34 PM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 26 min |
| Jul 23, 6:47 PM CDT | Tornado Warning | DMX | Appanoose, Wayne | 17 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.